Alert archive / Oregon / Wind Advisories in 2010
Wind Advisory 37, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Dec 10, 2010, 9:44 AM PST for Lake County, Oregon. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2010, 9:44 AM PST (17:44 UTC)
- Expired
- Dec 10, 2010, 4:00 PM PST
- In force
- 6 hr
- Issued by
- NWS Medford, OR
County Lake County, OR
The radar
The Medford radar (KMAX), 207 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 5.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
555 WWUS76 KMFR 101744 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 944 AM PST FRI DEC 10 2010 ...GUSTY SOUTHWEST WINDS CONTINUING THROUGH EARLY AFTERNOON... .THE SUMMER LAKE AREA WILL CONTINUE TO EXPERIENCE WINDY CONDITIONS THROUGH EARLY AFTERNOON. ORZ031-102100- /O.NEW.KMFR.WI.Y.0037.101210T1744Z-101210T2100Z/ CENTRAL AND EASTERN LAKE COUNTY- 944 AM PST FRI DEC 10 2010 ...WIND ADVISORY IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. * TIMING: NOW THROUGH 1PM PST. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH. * IMPACTS: HIGHWAY 31 AT AND NEAR SUMMER LAKE...BETWEEN PAISLEY AND SILVER LAKE...WILL EXPERIENCE GUSTY WINDS THAT WILL CAUSE DRIVING DIFFICULTY FOR VEHICLES...ESPECIALLY THOSE THAT ARE HIGH PROFILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LUTZ
4 follow-up statements
608 WWUS76 KMFR 102023 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1223 PM PST FRI DEC 10 2010 ...GUSTY SOUTHWEST WINDS CONTINUING THROUGH EARLY AFTERNOON... .THE SUMMER LAKE AREA WILL CONTINUE TO EXPERIENCE WINDY CONDITIONS THROUGH EARLY AFTERNOON. ORZ031-110000- /O.EXT.KMFR.WI.Y.0037.000000T0000Z-101211T0000Z/ CENTRAL AND EASTERN LAKE COUNTY- 1223 PM PST FRI DEC 10 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE WIND ADVISORY HAS BEEN EXTENDED...AND IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * TIMING: NOW THROUGH 4 PM PST. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * IMPACTS: HIGHWAY 31 AT AND NEAR SUMMER LAKE...BETWEEN PAISLEY AND SILVER LAKE...WILL EXPERIENCE GUSTY WINDS THAT WILL CAUSE DRIVING DIFFICULTY FOR VEHICLES...ESPECIALLY THOSE THAT ARE HIGH PROFILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BTL
400 WWUS76 KMFR 102025 CCA NPWMFR URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MEDFORD OR 1225 PM PST FRI DEC 10 2010 CORRECTED WORDING IN HEADER TEXT ...GUSTY SOUTHWEST WINDS CONTINUING THROUGH THIS AFTERNOON... .THE SUMMER LAKE AREA WILL CONTINUE TO EXPERIENCE WINDY CONDITIONS THROUGH THE REMAINDER OF THIS AFTERNOON. ORZ031-110000- /O.EXT.KMFR.WI.Y.0037.000000T0000Z-101211T0000Z/ CENTRAL AND EASTERN LAKE COUNTY- 1225 PM PST FRI DEC 10 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE WIND ADVISORY HAS BEEN EXTENDED...AND IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * TIMING: NOW THROUGH 4 PM PST. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * IMPACTS: HIGHWAY 31 AT AND NEAR SUMMER LAKE...BETWEEN PAISLEY AND SILVER LAKE...WILL EXPERIENCE GUSTY WINDS THAT WILL CAUSE DRIVING DIFFICULTY FOR VEHICLES...ESPECIALLY THOSE THAT ARE HIGH PROFILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BTL
270 WWUS76 KMFR 102248 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 248 PM PST FRI DEC 10 2010 ...GUSTY SOUTHWEST WINDS THIS AFTERNOON AND THEN AGAIN ON SATURDAY... .THE SUMMER LAKE AREA WILL CONTINUE TO EXPERIENCE WINDY CONDITIONS THROUGH THE REMAINDER OF THIS AFTERNOON. AFTER WINDS SUBSIDE A BIT TONIGHT THEY WILL PICK UP AGAIN LATE SATURDAY MORNING AND PERSIST INTO SATURDAY NIGHT. ORZ031-111200- /O.NEW.KMFR.WI.Y.0038.101211T1800Z-101212T0900Z/ /O.CON.KMFR.WI.Y.0037.000000T0000Z-101211T0000Z/ CENTRAL AND EASTERN LAKE COUNTY- 248 PM PST FRI DEC 10 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 1 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 1 AM PST SUNDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * TIMING: NOW THROUGH 4 PM PST. THERE WILL THEN BE A BREAK IN THE WIND. WIND WILL THEN INCREASE TO ADVISORY LEVELS 10 AM SATURDAY AND PERSIST THROUGH 1 AM PST. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH THIS AFTERNOON. SATURDAY AND SATURDAY NIGHT SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS 50 TO 60 MPH ARE EXPECTED. * IMPACTS: HIGHWAY 31 AT AND NEAR SUMMER LAKE...BETWEEN PAISLEY AND SILVER LAKE...WILL EXPERIENCE GUSTY WINDS THAT WILL CAUSE DRIVING DIFFICULTY FOR VEHICLES...ESPECIALLY THOSE THAT ARE HIGH PROFILE THROUGH THIS AFTERNOON. ON SATURDAY AND SATURDAY EVENING MANY AREAS ABOVE 5000 FEET ELEVATION WILL BE AFFECTED BY THE GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-111200- /O.NEW.KMFR.WI.Y.0038.101211T1800Z-101212T0900Z/ MODOC COUNTY- 248 PM PST FRI DEC 10 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 1 AM PST SUNDAY ABOVE 5000 FEET ELEVATION... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 1 AM PST SUNDAY. * TIMING: LATE SATURDAY MORNING THROUGH EARLY SATURDAY EVENING. * WINDS: SOUTHWEST THROUGH WEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * IMPACTS: THESE WINDS WILL PRIMARILY AFFECT AREAS AT AND ABOVE 5000 FEET ELEVATION...PARTICULARLY THE WARNER MOUNTAINS TO INCLUDE HIGHWAY 299 NEAR CEDAR PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LUTZ
090 WWUS76 KMFR 102359 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 359 PM PST FRI DEC 10 2010 ...GUSTY SOUTHWEST WINDS WILL RETURN SATURDAY... .WINDS WILL BEGIN TO SUBSIDE OVER THE SUMMER LAKE AREA FOR THE REST OF THIS EVENING. WINDS WILL PICK UP AGAIN LATE SATURDAY MORNING AND PERSIST INTO SATURDAY NIGHT. ORZ031-111200- /O.EXP.KMFR.WI.Y.0037.000000T0000Z-101211T0000Z/ /O.CON.KMFR.WI.Y.0038.101211T1800Z-101212T0900Z/ CENTRAL AND EASTERN LAKE COUNTY- 359 PM PST FRI DEC 10 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO 1 AM PST SUNDAY... ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO 1 AM PST SUNDAY. * TIMING: THE WIND WILL BEGIN TO SUBSIDE THIS EVENING. WIND WILL THEN INCREASE TO ADVISORY LEVELS 10 AM SATURDAY AND PERSIST THROUGH 1 AM PST. * WINDS: SOUTHWEST WINDS WILL BEGIN TO DIMINISH THIS EVENING TO 20 TO 30 MPH WITH GUSTS TO 45 MPH. SATURDAY AND SATURDAY NIGHT SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS 50 TO 60 MPH ARE EXPECTED. * IMPACTS: HIGHWAY 31 AT AND NEAR SUMMER LAKE...BETWEEN PAISLEY AND SILVER LAKE...WILL EXPERIENCE GUSTY WINDS THAT WILL CAUSE DRIVING DIFFICULTY FOR VEHICLES...ESPECIALLY THOSE THAT ARE HIGH PROFILE. ON SATURDAY AND SATURDAY EVENING MANY AREAS ABOVE 5000 FEET ELEVATION WILL BE AFFECTED BY THE GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-111200- /O.CON.KMFR.WI.Y.0038.101211T1800Z-101212T0900Z/ MODOC COUNTY- 359 PM PST FRI DEC 10 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO 1 AM PST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO 1 AM PST SUNDAY. * TIMING: LATE SATURDAY MORNING THROUGH EARLY SATURDAY EVENING. * WINDS: SOUTHWEST THROUGH WEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * IMPACTS: THESE WINDS WILL PRIMARILY AFFECT AREAS AT AND ABOVE 5000 FEET ELEVATION...PARTICULARLY THE WARNER MOUNTAINS TO INCLUDE HIGHWAY 299 NEAR CEDAR PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Dec 10, 8:59 AM PST, 45 minutes earlier.
Area forecast discussion, Dec 10, 8:59 AM PST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
859 AM PST FRI DEC 10 2010
.DISCUSSION...
NO UPDATES ARE NEEDED THIS MORNING AS THE GOING FORECAST LOOKS TO
BE IN VERY GOOD AGREEMENT WITH THE ONGOING SITUATION AND THE BEST
VERIFYING MODEL GUIDANCE.
INFRARED SATELLITE IMAGERY THIS MORNING INDICATES THE FRONTAL
BOUNDARY STALLED ACROSS THE AREA AT THIS TIME. MORNING SPOTTER
REPORTS AND OBSERVATIONS FROM MESOWEST SHOW THAT THE BULK OF THE
PRECIPITATION OVERNIGHT OCCURRED IN CURRY...COOS...AND DOUGLAS
WITH MOST OF THIS HAVING OCCURRED GREATER THAN 6 HOURS AGO.
24 HOUR AMOUNTS AT THE HIGHER PRECIPITATION LOCATIONS INDICATE 1
TO 2 INCHES. A LOOK AT MORNING RIVER GAGE READINGS INDICATES THAT
ALL BUT THE NORTH UMPQUA RIVER AND THE CHETCO ARE BELOW THE
PREVIOUSLY EXPECTED RISES. THESE WILL...OF COURSE...BE UPDATED TO
REFLECT THE RECORDED AND FORECAST PRECIPITATION INPUT DURING THE
COURSE OF THE DAY TODAY.
MODELS ARE STILL ON TRACK INDICATING A WET WET AND VERY WARM WARM
FRONT TONIGHT THROUGH SATURDAY. WHILE THIS FRONT WILLS END SNOW
LEVELS ABOVE NEARLY ALL ARE PEAKS BEFORE PRECIPITATION ENDS...IT
APPEARS THAT THE BULK OF THE SNOWPACK IN THE CASCADES AND
SISKIYOUS WILL ESCAPE SIGNIFICANT MELT OFF. MORE LIKELY...THE
WATER CONTENT OF THE PACK WILL INCREASE WITH ONLY SOME RUNOFF
ADDING TO LOWER ELEVATION RAINFALL FOR AREA RIVERS.
AFTER MORE HIGHER ELEVATION RAINS ON MONDAY SNOW LEVELS WILL FALL
TO NEAR 4000 FEET BY ABOUT TUESDAY AFTERNOON. LUTZ
&&
.AVIATION...MORNING MVFR CONDITIONS ARE LIKELY TOWARD THE
COAST...LASTING THROUGH THE AFTERNOON. WESTERN VALLEYS WILL BE A
MIX OF MVFR AND VFR CEILINGS...TRANSITIONING TO ALL VFR BY LATE
MORNING. A FEW ISOLATED AREAS OF MVFR CEILINGS OVER THE EAST SIDE
AND NORTHERN CALIFORNIA WILL TRANSITION TO ALL VFR BY LATE THIS
MORNING INTO EARLY AFTERNOON. GIVEN THE MOIST AIRMASS...MOUNTAIN
OBSCURATION WILL CONTINUE TO IMPACT THE ENTIRE FORECAST AREA
THROUGH TODAY.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 9 AM PST THIS
MORNING FOR PZZ350-356-370-376.
BTL/MTSHazardous weather outlook, Dec 9, 1:29 PM PST, 20 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 129 PM PST THU DEC 9 2010 ORZ031-101200- CENTRAL AND EASTERN LAKE COUNTY- 129 PM PST THU DEC 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY WILL GO INTO EFFECT THIS AFTERNOON AT 4 PM PST AND CONTINUE UNTIL 4 AM PST FRIDAY. PLEASE SEE LATEST ADVISORY MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OR
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 9:15 AM PST | Gale Watch | MFR | 5 hr | |
| Dec 10, 9:15 AM PST | Hazardous Seas Watch | MFR | 5 hr | |
| Dec 10, 9:15 AM PST | Small Craft Advisory for Hazardous Seas | MFR | 7 hr | |
| Dec 10, 2:10 PM PST | Gale Warning | MFR | 31 hr | |
| Dec 10, 2:10 PM PST | Hazardous Seas Warning | MFR | 56 hr | |
| Dec 10, 2:10 PM PST | Small Craft Advisory for Winds | MFR | 56 hr | |
| Dec 10, 2:10 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 62 hr | |
| Dec 10, 2:48 PM PST | Wind Advisory | MFR | Klamath, Lake | 31 hr |
| Dec 10, 2:57 PM PST | Winter Weather Advisory | MFR | Klamath, Lake | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.